COVID-19 vaccine AstraZeneca unlikely linked to the death of two men in NSW
The Therapeutic Goods Administration (TGA) head professor, John Skerritt, has spoken publicly due to rising concerns regarding the death of two men who recently received their COVID-19 AstraZeneca vaccination.
Professor John Skerritt has said that while investigations into both deaths are ongoing, the current evidence “doesn’t suggest a likely association”.
Professor Skerritt and Prime Minister Scott Morrison are calling for calm and concerned residents are encouraged to consider the facts.
"We do have to remember that, sadly, every week in Australia, 3,000 people die of all sorts of causes," said Mr Skerritt.
"We also have to remember that in reporting cases of people presenting in hospitals with clots or to their GP, 50 Australians each day report to hospitals with serious blood clots."
A 55-year-old Tamworth man died at the Tamworth Hospital and the other man, believed to be in his 70s, died in Sydney. It is believed both men experienced “various clotting disorders”.
One of the points health authorities wish to get across is that blood clots are one of the more significant causes of death in Australia, and since the rollout of the vaccination nationwide, authorities have not seen a “flood” of cases.
Tamworth registered nurse at North West Medical, Annabelle Watts, believes the vaccine is important, and wants local residents to think of the positives.
“Think that you will be helping the community by getting the vaccine” she said.
The Tamworth Respiratory Clinic is encouraging residents over the age of 50 to head to the Calala practice and “help protect our community from the catastrophic effects of Coronavirus”.
“The media is currently deterring people, but actually we need to remember 4 to 6 per one million people are experiencing blood clots”, said Ms Watts. These people may have experienced the blood clots regardless of the vaccine.
A total of around two million doses have now been administered, at a pace of roughly 263,000 doses a week.